MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955600
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hernia (2240)
Date of Event 07/05/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided by patient¿s attorney and review of patient medical records: (b)(6) 2014 - patient was diagnosed with umbilical hernia thereby underwent open repair with the implant of ventralex st mesh (device #1).Per operative notes, ¿the hernia sac was freed from the fascia and the umbilical skin tack.Then a ventralex st mesh (device #1) was placed intraabdominally and anchored it to the edge of the fascia to the edges of the mesh using sutures.¿ (b)(6) 2014 - patient was diagnosed with surgical wound infection thereby underwent open repair.Per operative notes, ¿there was a purulent old looking hematoma.The mesh (device #1) did appear to be intact, and the area of infection appeared to be minimal.¿ (b)(6) 2015 - patient was diagnosed with exposed mesh thereby underwent open repair with removal of ventralex st mesh (device #1).Per operative notes, ¿the edges of the mesh were under the fascia, the rest came through the hernia defect.There were some omental adhesions from the underside of the mesh.Then the ventralex st mesh (device #1) was removed.¿ (b)(6) 2017 - patient was diagnosed with recurrent umbilical hernia thereby underwent laparoscopic repair with the implant of ventralight st using echo ps (device #2).Per operative notes, ¿there was a significant ventral incisional hernia with omentum being stuck into it.Once the omentum and small bowel had been removed from the hernia site, a ventralight st using echo ps (device #2) was then placed into the abdomen after being sized externally.¿ attorney alleges that the patient had adhesions, infection, mesh migration, pain and hernia recurrence.It was also alleged that the mesh was exposed through the skin, mesh at the edges was under the fascia, the rest of mesh came through the hernia defect, omental adhesions at underside of the mesh, hematoma.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 3 months post implant of ventralight st using echo ps, patient was diagnosed with hernia recurrence thereby underwent repair.The instructions-for-use supplied with the device list hernia recurrence as a possible complication.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represent the bard/davol ventralight st mesh using echo ps (device #2).An additional supplemental emdr was submitted to represents the bard/davol ventralex st mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Not returned.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21706234
Report Number1213643-2025-090140
Device Sequence Number9941897
Product Code FTL
UDI-Device Identifier00801741031731
UDI-Public(01)00801741031731
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K130968
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5955600
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/05/2025
Initial Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexFemale
Patient Weight89 KG